Posted by michael (18.104.22.168) on August 10, 2000 at 20:43:57:
In Reply to: Prednisone Info. Anyone....? posted by Shellie on August 10, 2000 at 09:27:51:
I had been in cycle 3 months before being recently diagnosed. Started 80mg Prednisone per day for 3 weeks then started a 7 week taper schedule. Major events (kip8-10) stopped within days of first starting the Prednisone. Doc required weekly blood tests and started the taper schedule when sugar, kidney and liver function started showing changes. Im within a week of stopping all together. When I hit 5 mg a day, I started getting "all day normal headaches" about every other day but nothing a couple excedrins cant handle. Doc says that should go away in a couple weeks.
I have been 5 weeks without a major event. Maybe end of cycle, maybe the Prednisone, who knows. Side effects we wont even go into, I exhibited just about all of them to extremes.
Doc says give it a week or two and if I experience any major events, told me to start up 20mg a day of the Prednisone and call him for an appointment
I have also been taking Maxalt (rizotriptan) 10mg twice a day. When I hit 5mg prednisone per day, the doc dropped me to 10mg of the triptan just once a day. I will stop both the triptan and the prednisone per his orders early next week.
All in all, having gone untreated for 4 to 5 years with 5 cycles during that period, Ill take the prednisone. I classed the side effects into noticable (weight gain, joint aches, etc) and not noticable (blood sugar problem, kidney/liver damage) The noticable side effects were awful: I went up from a 16 1/2 shirt to a 19 in 3 weeks. I ended up taking pain meds not for the headaches but to be able to sleep though the joint pains. I missed work not because of headaches but because my feet were so swollen, it hurt to walk.
For me however, I'll do the prednisone again rather than fight 2 major events a day for 3 to 5 months. My biggest worry is the not noticable damage to kidney. blood sugar and liver but with the weekly blood tests, I felt ok with it.
Hope some of this info helps others decide one way or the other.
Post a Followup